Alert archive / Ohio / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Apr 10, 2014, 9:46 AM EDT for 5 counties in Ohio; Lewis County, Mason County, Kentucky. It took effect at Apr 10, 2014, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2014, 9:46 AM EDT (13:46 UTC)
- In effect from
- Apr 10, 2014, 1:00 PM EDT
- Expired
- Apr 10, 2014, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Hocking County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 76 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS81 KILN 101346 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 946 AM EDT THU APR 10 2014 KYZ099-100-OHZ073-074-081-082-088-102200- /O.NEW.KILN.FW.W.0002.140410T1700Z-140411T0000Z/ MASON-LEWIS-ROSS-HOCKING-ADAMS-PIKE-SCIOTO- 946 AM EDT THU APR 10 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER SCIOTO VALLEY AND NORTHEAST KENTUCKY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * AFFECTED AREA...ROSS...HOCKING...ADAMS...PIKE...SCIOTO...MASON AND LEWIS COUNTIES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SITES
2 follow-up statements
806 WWUS81 KILN 102022 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 422 PM EDT THU APR 10 2014 KYZ099-100-OHZ073-074-081-082-088-110000- /O.CON.KILN.FW.W.0002.000000T0000Z-140411T0000Z/ MASON-LEWIS-ROSS-HOCKING-ADAMS-PIKE-SCIOTO- 422 PM EDT THU APR 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER SCIOTO VALLEY AND NORTHEAST KENTUCKY... * AFFECTED AREA...ROSS...HOCKING...ADAMS...PIKE...SCIOTO...MASON AND LEWIS COUNTIES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
135 WWUS81 KILN 110001 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 801 PM EDT THU APR 10 2014 KYZ099-100-OHZ073-074-081-082-088-110115- /O.EXP.KILN.FW.W.0002.000000T0000Z-140411T0000Z/ MASON-LEWIS-ROSS-HOCKING-ADAMS-PIKE-SCIOTO- 801 PM EDT THU APR 10 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... TEMPERATURES WILL DECREASE WITH THE SETTING SUN AND SIGNIFICANTLY IMPROVE RELATIVE HUMIDITY OVER SOUTH CENTRAL OHIO AND NORTHERN KENTUCKY THIS EVENING. SOME WINDS WILL REMAIN ABOVE 15 MPH WITH HIGHER GUSTS TO 25 AND 30 MPH IN THE NEXT HOUR OR TWO...BUT WILL THEN SUBSIDE RAPIDLY TO UNDER 15 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Apr 10, 6:36 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 10, 6:36 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 636 AM EDT THU APR 10 2014 .SYNOPSIS... A STRONG SOUTHERLY FLOW BEHIND HIGH PRESSURE WILL PROVIDE WARM TEMPERATURES TODAY. A COLD FRONT WILL BRING SHOWERS AND A FEW THUNDERSTORMS TONIGHT INTO FRIDAY. MORE WARM TEMPERATURES AND A CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR SATURDAY WHEN A SOUTHERLY FLOW IS FORECAST TO REDEVELOP. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRESSURE IS CENTERED TO THE SOUTHEAST...WHILE A COLD FRONT TRAILING CANADIAN LOW PRESSURE IS CROSSING IOWA. THE PRESSURE GRADIENT WILL TIGHTEN BETWEEN THESE TWO SYSTEMS...RESULTING IN A STRONG SOUTHERLY FLOW OVER THE OHIO VALLEY. SOUTH WINDS GUSTING UP TO 40 MPH THIS AFTERNOON WILL CARRY WARMER AIR...WITH HIGHS REACHING THE LOW 70S. THOUGH DEW POINTS AND CLOUDS WILL GRADUALLY INCREASE...MAINLY DRY WEATHER IS EXPECTED. THE EXCEPTION MAY BE IN WEST CENTRAL OHIO WHERE A FEW SHOWERS MAY DEVELOP LATE THIS AFTERNOON WELL AHEAD OF THE APPROACHING COLD FRONT. THE STRONG WINDS WILL PRODUCE AN ELEVATED THREAT FOR WILD FIRES. HOWEVER...RELATIVELY HIGH FUEL MOISTURE AND INCREASING DEW POINTS SHOULD WORK AGAINST LARGE SCALE FIRE THREAT. WILL CONTINUE TO MENTION FIRE DANGER IN HWO. DAY SHIFT MAY DECIDE TO ISSUE A RED FLAG WARNING AFTER CONSULTING FORESTRY OFFICIALS AND EVALUATING LATEST FUEL MOISTURE READINGS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... COLD FRONT AND ASSOCIATED BAND OF MOISTURE AND CONVERGENCE WILL ENTER OHIO TONIGHT. WITH MODELS IN GOOD AGREEMENT THE EVENT IS NEARLY CERTAIN TO OCCUR...SO INCREASED POPS TO CATEGORICAL FOR SHOWERS. SURFACE BASED INSTABILITY WILL BE MARGINAL AT BEST BUT MODELS CONTINUE TO SHOW A FAIR AMOUNT OF ELEVATED CAPE SO WENT WITH A CHANCE OF THUNDERSTORMS. DUE TO COLD ADVECTION...CLOUDS AND PRECIP...HIGH TEMPERATURES ARE EXPECTED TO SLIP BACK INTO THE 60S. FRONT WILL SLOW DOWN SOUTH OF THE OHIO RIVER ON FRIDAY. KEPT A CHANCE OF SHOWERS IN THE FORECAST. WITH MODELS SHOWING AN ENVIRONMENT OF DECREASING MOISTURE AND FORCING...SHOWERS SHOULD DIMINISH THROUGH THE DAY FRIDAY AS THE FRONT SAGS SOUTHWARD A BIT MORE. WITH THE FRONT NEARLY STATIONARY OVER KENTUCKY...A SLIGHT CHANCE OF SHOWERS WILL PERSIST FRIDAY NIGHT ALONG AND SOUTH OF THE OHIO RIVER. FOR SATURDAY...THE PRESSURE GRADIENT WILL TIGHTEN AGAIN AHEAD OF A DEVELOPING SYSTEM TO THE WEST. THE BOUNDARY WILL LIFT BACK NORTH AS A WARM FRONT...AND A FEW SHOWERS AND THUNDERSTORMS COULD DEVELOP IN INCREASING MOISTURE AND INSTABILITY ASSOCIATED WITH THE FRONT. WARM ADVECTION WILL ALLOW TEMPERATURES TO RISE TO THE LOWER 70S SATURDAY AFTERNOON. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... HAVE USED A BLEND OF THE 00Z ECWMF AND WPC GUIDANCE. LATEST 12Z ECWMF WAS SIMILAR TO ITS 00Z RUN THROUGH ABOUT MONDAY...THEN DIFFERENCES START TO APPEAR THEREAFTER. RETURN FLOW ON THE BACK SIDE OF WEAK DEPARTING SURFACE HIGH WILL PUSH A WARM FRONT NORTHEAST THROUGH OUR REGION BY SATURDAY NIGHT. THIS MAY BRING A SMALL THREAT FOR SOME SHOWERS...OTHERWISE...SKIES SHOULD BE PARTLY CLOUDY. TEMPERATURES WILL BE WARM FOR OVERNIGHT LOWS SATURDAY NIGHT GIVEN SOUTHERLY FLOW. THE PHASING OF SHORTWAVE ENERGY FROM THE SWRN U.S. AND FROM SRN CANADA WILL CARVE OUT A MID LVL LONG WAVE TROUGH WHICH WILL PROGRESS FROM WEST TO EAST ACROSS OUR REGION BY EARLY NEXT WEEK. IT APPEARS ASSOCIATED SFC LOW AND COLD FRONT WILL BE SLOW-MOVING. AS A RESULT...HIGHEST THREAT FOR SHOWERS AND THUNDERSTORMS SHOULD OCCUR ON MONDAY AS THE FRONT PROGRESSES EAST. FOR MONDAY NIGHT AND TUESDAY...PCPN WILL TAPER OFF. ENOUGH COLD AIR MAY ALLOW FOR A BRIEF MIX FOR RAIN AND SNOW BEFORE ENDING BY TUESDAY MORNING. ECMWF IS STRUGGLING WITH THE TIMING OF THE NEXT DIGGING S/WV AND SUBSEQUENT COLDER AIR ALOFT ASSOCIATED WITH THIS FEATURE TUESDAY INTO WEDNESDAY. HAVE KEPT THE 00Z TIMING ALONG WITH LOW CHANCES FOR RAIN SHOWERS...PERHAPS MIXED WITH SNOW SHOWERS NORTH...ON WEDNESDAY. LATEST ECMWF WOULD SUGGEST THIS COULD BE A DAY EARLIER. WILL TWEAK TIMING ACCORDINGLY WITH LATER MODEL RUNS. TEMPERATURES WILL AVERAGE BELOW NORMAL THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... STRONG SOUTHWEST WINDS ARE THE MAIN CONCERN TODAY AND THEN SHOWERS AND THUNDERSTORMS DEVELOPING LATE TONIGHT. SFC RIDGE AXIS TO SHIFT OFF TO THE EAST THIS MORNING. A RETURN SRLY FLOW WILL DEVELOP BETWEEN THE DEPARTING HIGH AND AN APPROACHING COLD FRONT FROM THE NORTHWEST. THIS GRADIENT WILL INCREASE TODAY WITH GUSTS AS HIGH AS 33 KTS THIS AFTERNOON. HIGH LEVEL CLOUDS WILL INCREASE DURG THE MORNING WITH MID LEVEL CIGS EXPECTED BY THIS EVENING. A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE TONIGHT. PRECIP TO SPREAD IN FROM THE NW WITH THE FRONTAL BOUNDARY. SOME ELEVATED INSTBY INDICATED ACRS THE WEST LATE TONIGHT. HAVE MVFR VSBYS IN PREVAILING SHOWERS DEVELOPING AND MVFR CIGS DEVELOPING AFTER FROPA. WITH ELEVATED INSTBY ACRS THE WEST EXPECT TO SEE EMBEDDED THUNDER AT KDAY/KILN/KCVG/KLCK WHERE HAVE INCLUDED A VCTS MENTION. OUTLOOK...MVFR CIGS AND VSBYS ALONG WITH A THUNDERSTORM ARE POSSIBLE INTO FRIDAY...THEN AGAIN MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...HICKMAN AVIATION...AR
Hazardous weather outlook, Apr 10, 5:16 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 516 AM EDT THU APR 10 2014 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>072-077-078-110930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-HAMILTON-CLERMONT- 516 AM EDT THU APR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SOUTHERLY WINDS WILL BE CAPABLE OF PRODUCING GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ097>100-OHZ073-074-079>082-088-110930- BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 516 AM EDT THU APR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SOUTHERLY WINDS WILL BE CAPABLE OF PRODUCING GUSTS OF 30 TO 40 MPH. WITH INCREASING WINDS AND TEMPERATURES...HAZARDOUS FIRE WEATHER CONDITIONS MAY DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Ohio, 2014Red Flag Warnings in Kentucky, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.